Alert archive / North Dakota / Wind Chill Advisories in 2011

Wind Chill Advisory 19, NWS Grand Forks, ND

March 1, 201112 counties in North Dakota; 12 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Mar 1, 2011, 3:54 AM CST for 12 counties in North Dakota; 12 counties in Minnesota. It took effect at Mar 1, 2011, 9:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 3:54 AM CST (09:54 UTC)
In effect from
Mar 1, 2011, 9:00 AM CST
Expired
Mar 2, 2011, 8:32 AM CST
In force
24 hr
Issued by
NWS Grand Forks, ND
All 24 counties

Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2011-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2011-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS43 KFGF 010954
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
354 AM CST TUE MAR 1 2011

...HAZARDOUS WIND CHILLS EXPECTED...

.A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION WITH FALLING
TEMPERATURES EXPECTED THROUGH THE DAY. WINDY CONDITIONS COMBINED
WITH THE COLD TEMPERATURES WILL LEAD TO HAZARDOUS WIND CHILLS.
VALUES OF 25 TO 35 BELOW ZERO WILL OCCUR ACROSS THE DEVILS LAKE
BASIN THROUGH MUCH OF THE DAY...AND SPREAD INTO NORTHWEST
MINNESOTA BY LATE AFTERNOON.

WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED INTO
THE EARLY AFTERNOON HOURS AFTER THE COLD FRONT PASSES. WIND SPEEDS
WILL SLOWLY DECREASE THROUGH THE OVERNIGHT HOURS. THE HAZARDOUS
WIND CHILLS ARE EXPECTED TO CONTINUE INTO WEDNESDAY MORNING BEFORE
WINDS BECOME CALM. 

NDZ006>008-014>016-024-026-054-021500-
/O.NEW.KFGF.WC.Y.0019.110301T1500Z-110302T1500Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...ADAMS
354 AM CST TUE MAR 1 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 AM CST WEDNESDAY. 

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL OCCUR TODAY
  AND TONIGHT.

* NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL OCCUR
  INTO THE EARLY AFTERNOON HOURS...AND SLOWLY DECREASE INTO
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-002-004>009-013>017-022>024-NDZ027>030-021500-
/O.NEW.KFGF.WC.Y.0019.110302T0000Z-110302T1500Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
354 AM CST TUE MAR 1 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST WEDNESDAY. 

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL THIS EVENING
  INTO WEDNESDAY MORNING.

* NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL OCCUR
  INTO THE EARLY AFTERNOON HOURS...AND SLOWLY DECREASE INTO
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG
4 follow-up statements
663 
WWUS43 KFGF 011634
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1034 AM CST TUE MAR 1 2011

...HAZARDOUS WIND CHILLS EXPECTED...

.FALLING TEMPERATURES ARE EXPECTED THROUGH THE DAY IN THE WAKE OF
A PASSING SHARP COLD FRONT. WINDY CONDITIONS COMBINED WITH THE COLD
TEMPERATURES WILL LEAD TO HAZARDOUS WIND CHILLS. VALUES OF 25 TO
35 BELOW ZERO WILL OCCUR ACROSS THE DEVILS LAKE BASIN THROUGH MUCH
OF THE DAY...AND SPREAD INTO NORTHWEST MINNESOTA BY LATE
AFTERNOON.

WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
INTO THE EARLY AFTERNOON HOURS. WIND SPEEDS WILL SLOWLY DECREASE
THROUGH THE OVERNIGHT HOURS. THE HAZARDOUS WIND CHILLS ARE
EXPECTED TO CONTINUE INTO WEDNESDAY MORNING BEFORE WINDS BECOME
CALM.

NDZ006>008-014>016-024-026-054-021500-
/O.CON.KFGF.WC.Y.0019.000000T0000Z-110302T1500Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...ADAMS
1034 AM CST TUE MAR 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL OCCUR TODAY 
  AND TONIGHT. 

* NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL 
  OCCUR INTO THE EARLY AFTERNOON HOURS...AND SLOWLY DECREASE 
  INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-002-004>009-013>017-022>024-NDZ027>030-021500-
/O.CON.KFGF.WC.Y.0019.110302T0000Z-110302T1500Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
1034 AM CST TUE MAR 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST WEDNESDAY. 

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED THIS EVENING
  INTO WEDNESDAY MORNING.

* NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL 
  OCCUR INTO THE EARLY AFTERNOON HOURS...AND SLOWLY DECREASE 
  INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
178 
WWUS43 KFGF 012101
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
301 PM CST TUE MAR 1 2011

...HAZARDOUS WIND CHILLS EXPECTED...

.COLD TEMPERATURES OVERNIGHT COMBINED WITH DIMINISHING NORTHWEST
WINDS OF 10 TO 15 MPH WILL PRODUCE HAZARDOUS WIND CHILLS FROM 25
TO 35 BELOW.

NDZ006>008-014>016-024-026-054-021500-
/O.CON.KFGF.WC.Y.0019.000000T0000Z-110302T1500Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...ADAMS
301 PM CST TUE MAR 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY.

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL OCCUR TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-002-004>009-013>017-022>024-NDZ027>030-021500-
/O.CON.KFGF.WC.Y.0019.110302T0000Z-110302T1500Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
301 PM CST TUE MAR 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST WEDNESDAY. 

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED THIS 
  EVENING INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
VOELKER
942 
WWUS43 KFGF 021126
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
526 AM CST WED MAR 2 2011

...HAZARDOUS WIND CHILLS EXPECTED...

.COLD TEMPERATURES THIS MORNING COMBINED WITH DIMINISHING NORTHWEST
WINDS OF 10 TO 15 MPH WILL PRODUCE HAZARDOUS WIND CHILLS FROM
25 TO 35 BELOW THROUGH EARLY TODAY.

NDZ006>008-014>016-024-026-054-021500-
/O.CON.KFGF.WC.Y.0019.000000T0000Z-110302T1500Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...ADAMS
526 AM CST WED MAR 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO WILL OCCUR 
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001-002-004>009-013>017-022>024-NDZ027>030-021500-
/O.CON.KFGF.WC.Y.0019.000000T0000Z-110302T1500Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
526 AM CST WED MAR 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* HAZARDOUS WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

JK
256 
WWUS43 KFGF 021432
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
832 AM CST WED MAR 2 2011

...WIND CHILL ADVISORY IS CANCELLED...

MNZ001-002-004>009-013>017-022>024-NDZ006>008-014>016-024-026>030-
054-021545-
/O.CAN.KFGF.WC.Y.0019.000000T0000Z-110302T1500Z/
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN...
RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...ADAMS
832 AM CST WED MAR 2 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILL READINGS HAVE RISEN OUT OF ADVISORY CRITERIA SO THE
WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 3:41 AM CST, 13 minutes earlier.

Area forecast discussion, Mar 1, 3:41 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
341 AM CST TUE MAR 1 2011

.SHORT TERM...TOUGH HEADLINE DECISION FOR TODAY. 00Z MODELS
INITIALIZED WITH MINIMAL ERRORS AND IN DECENT AGREEMENT. SOME
DIFFERENCES TOWARD THE END OF THE PERIOD AND WILL USE A BLEND.

STRONG COLD FRONT APPROACHING THE REGION AND WILL SWEEP THROUGH
THIS MORNING. VERY STRONG CAA WITH MODEL SOUNDING INDICATING
MIXING TO AROUND 900MB. STRONG SFC PRESSURE RISE MAX OF AROUND
7MB/3HR WILL LAG STRONGEST CAA A BIT...BUT STILL COME THROUGH
DURING THE MORNING HOURS. 25-30KNTS AVAILABLE TO MIX AT 900MB.
THESE PARAMETERS LEAD TO SUSTAINED WINDS VERY CLOSE TO ADVISORY
CRITERIA. WATCHING UPSTREAM OBS...MANY SITES ARE 30MPH
INITIALLY WITH COLD FROPA...BUT NOT FOR AN HOUR. SNOWPACK IS
LIKELY AGED ENOUGH THAT BLSN WILL NOT BE A WIDESPREAD PROBLEM (AND
FALLING SNOW EXPECTED TO REMAIN NORTH OF THE INTERNATIONAL BORDER).
THIS LEAVES WIND CHILLS AS THE MAIN HAZARD. FALLING TEMPERATURES
TODAY COMBINED WITH THE NW WINDS WILL DROP WIND CHILLS BELOW
ADVISORY CRITERIA ACROSS THE DVL BASIN FOR MUCH OF THE DAY...AND
THE REMAINDER OF THE NORTHERN FA BY LATE AFTERNOON. WILL ISSUE A
WIND CHILL ADVISORY...BUT WILL MONITOR OBS FOR POSSIBLE WIND OR
WINTER WX ADVISORY CONDITIONS AND ADJUST HEADLINES AS NEEDED.

SFC HIGH MOVES INTO THE FA BY WED MORNING AND EXPECT WELL BELOW
NORMAL MIN AND MAX TEMPS ON WED.

ZONAL FLOW ALOFT REMAINS WED NIGHT INTO THUR...WITH A WEAK WAVE
PROVIDING SNOW CHANCES DURING THIS TIME. LIKELY NOT A LOT OF SNOW.
TEMPERATURES WILL BE A BIT WARMER.

.LONG TERM...NO CHANGES NEEDED.

&&

.AVIATION...MAIN AVIATION CONCERN WILL BE COLD FRONTAL PASSAGE
DURING THE MORNING...RESULTING IN A WIND SHIFT TO THE NORTHWEST
WITH GUSTS SLIGHTLY OVER 30 KTS POSSIBLE. COULD BE MVFR CIGS...BUT
THIS STILL UNCERTAIN.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR NDZ027>030.

     WIND CHILL ADVISORY FROM 9 AM THIS MORNING TO 9 AM CST WEDNESDAY
     FOR NDZ006>008-014>016-024-026-054.

MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR MNZ001-002-004>009-013>017-022>024.

&&

TG
Hazardous weather outlook, Feb 28, 4:28 AM CST, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
428 AM CST MON FEB 28 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
428 AM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS OF 20 TO 30 MPH THIS AFTERNOON MAY CAUSE SOME DRIFTING
SNOW. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY.
NORTHWEST WINDS OF 20 TO 35 MPH MAY CAUSE SOME DRIFTING SNOW.
HAZARDOUS WIND CHILL VALUES ARE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

Nearby

Wind Chill Advisories in North Dakota, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.